[Question #3484] Valacyclovir again

37 months ago

Hi again. . I been off for 3months. I just now got to herpys on lips.  Very small that came and went real quick. The herpy never got big just died off that’s never happened. So I’m thinking now the valetex is leaving my system finally and I’m waiting for hiv results. This groin now again throat swollen. Went to nose throat doctor and he gave me antibiotics. I been having these problems since early last year.   How come there is no warning on valtrex. I don’t understand how I could have thrush and swollen lymnodes for so long and go undected. Is the hiv isolated. Valtrex kept viral load down. Also how long does valtrex stay in system.  Similar I guess  they did study where they compared valtrex to hiv meds and valtrex lower hiv viral the same.  I have swollen lymph nodes under chin. I don’t know what to do. Nose and throat doctor gave me an antibiotic not helping. My doctor doesn’t know what to do. I brush teeth every day. In my mind it’s hiv.  I never had anything like this. I’m sorry I’m scared. Any advice I would greatly appreciate. Take care 

Edward W. Hook M.D.
Edward W. Hook M.D.
37 months ago
Welcome back to our Forum.  When your question came up Dr. Handsfield, Ms. Warren and I discussed your concerns and agreed that I would respond on behalf of all of us, trying to reinforce what Dr. Handsfield told you months ago.  Your previous testing showed that you did not have HIV.  In addition, there is considerable research, including studies that I took part in a number of years ago, all of which show that drugs such as valacyclovir and acyclovir do not reduce the risk for acquiring HIV and do not have a meaningful effect on HIV test results.  Thus having take valacyclovir in the past would not have "hidden" HIV if it were present.  Our advice to your is to not worry that taking valacyclovir may have hidden an HIV infection and instead, to believe your negative test results.  Any thrush that you may have had, or any swollen lymph nodes that have been identified by a doctor as being of concern (you should never try to assess your own lymph nodes and should be aware that when present, swollen lymph nodes have many, many non-HIV causes) does not suggest that you have HIV. If you have medical concerns, our advice is to work with a trusted physician to address the concerns but not to worry about HIV.

I hope that this comment is helpful and will allow you to move forward without further concerns about HIV.  EWH
---
37 months ago
Hi.
All I can say is that white tongue   Really bad white tongue , thrush a  bit   Is really bothered me. It’s been months. So I can’t help but fight it with baking soda and salt. I’m  trying to deal. Not looking or feels good in mouth. That is true. I hope you’re right. Thanks again. I can’t have tongue and and throat feel like this much longer. Tongue is so white. I brush tongue  am    Why is this happening. Thank you all three doctors. 
Edward W. Hook M.D.
Edward W. Hook M.D.
37 months ago
Most white tongues are not thrush and most thrush is not related to HIV.  My advice is to first have your tongue looked at by a knowledgeable physician.  If this is thrush (which I doubt), then you may need some medication for treatment.  Even if it is thrush however, this does not mean it is something to be worried about.  EWH
---